Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 5, 2004, 2:29 PM EST for Tippecanoe County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 2:29 PM EST (19:29 UTC)
- Expired
- Jul 5, 2004, 3:15 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 051929 SVRIND INC157-052015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 229 PM EST MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIPPECANOE COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 315 PM EST * AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SHADELAND...OR ABOUT 7 MILES SOUTHWEST OF LAFAYETTE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAFAYETTE AROUND 235 PM EST DAYTON AROUND 240 PM EST BATTLE GROUND AROUND 245 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4057 8701 4023 8702 4024 8672 4056 8671 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:50 AM EST, 13 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 12:50 AM EST, 13 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 AM EST MON JUL 5 2004 .DISCUSSION...TSTM CHANCES AND DAYTIME TEMPS WL BE THE MAIN FOCUS FOR THIS FCST AS WARM SOUPY ATMS CONTS TO REMAIN IN PLACE AND DYNAMICS CONT TO BE STRONG FOR THIS TIME OF YEAR. KIND-88D CURRENTLY INDICATING SOME STRONG STORMS SLIDING E ACRS OUR SERN FA JUST AHEAD OF UPR TORF AXIS AND BEING ENHANCED IN RR QUAD OF 65 KT UPR JET STREAK ACRS MI. IR SAT PIX WAS SHOWING CLR SKIES XCP NEAR THE STORMS. FINALLY...SFC ANLYS HAD A CD FNT EXTENDING FROM NRN MI ACRS SRN WI AND SRN IA. GFS CONTS TO SUFFER FM CONVECTIVE FEEDBACK PROBS AND APPEARS TO OVERDUE NRN UPR SYS ON TUE COMPARED TO THE ETA...NGM...CANADIAN AND UKMET PER THE PMDHMD AS IT INTENSIFIES THE UPR VORT MAX FM THE MCS CURRENTLY ACRS WRN KS. SO...WL MOSTLY USE THE ETA FOR THE FIRST 84 HRS. AT ANY RATE...ETA TAKES SOME ENERGY FM KS MCS AND PUSHES IT ACRS CNTRL INDIANA LATE THIS AFT/EARLY THIS EVE AS CD FNT DROPS INTO SRN INDIANA. FROPA ONLY EXPECTED TO SLIGHTLY LWR DEW PTS A COUPLE DEGREES OR SO. SO...WITH UPR DISTURBANCE AND FNT MOVING IN AND CAPES 1500-2500 J/KG...SCT PM TSTMS LOOK REASONABLE DESPITE BEST MN LVL RH WELL TO THE NW ACRS THE NRN PLAINS AND MODEL TIME SECS NOT SHOWING MUCH IN THE WAY OF MOIST AT 850 MB. SHOULD BE PLNTY OF SS BEFOREHAND...HOWEVER. WL KEEP SCT TSTMS IN TNGT AS FNT LIFTS BACK N AS MAIN KS S/W LIFTS NE ACRS SRN WI/NRN WI AND APPROACHES THE UPR RIDGE ACRS THE ERN GT LKS. 25 KT LOW LVL JET ALSO SPREADS ACRS THE FA AND INSTABILITY PROGS ONLY DROP CAPES TO 1000-1500 J/KG OVRNGT. MAIN ACTION APPEARS TO BE TUE AFT/NGT AS LOW LVL MOIST INCREASES AND MID LVLS DRY. THIS TRANSLATES INTO CAPES ABV 3000 J/KG BY TUE AFT. TRIGGER WL BE S/W LIFTING INTO THE ERN GT LKS RIDGE AHEAD OF UPR TROF ACRS THE UPR MIDWEST. IN ADDITION...FNT AGAIN SLIDES SE TOWARDS THE FA. TSTMS ALSO WL BE FUELED BY 25 KT LOW LVL JET AND TO BE ENHANCED BY 75 KT 250 MB JET STREAK ACRS SERN IA COUPLED WITH 50 KT JET STREAK ACRS ERN KY. WL GO A BIT ABV GUIDANCE WITH GOOD CHC POPS THEN. COULD STILL BE A FEW MRNG STORMS SE ON WED...OTHERWISE...MUCH DRIER AIR MOVING IN BEHIND FNT...SO WL LEAVE REST OF THE FA DRY. WITH PLNTY OF SS TODAY AND TUES PRIOR TO STORMS...FAVOR WARMER GFS. WARMER NIGHTTIME GFS/MET COMBO ALSO LOOKS THE BEST WITH AIRMASS ABOUT THE SAME. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Jul 5, 5:11 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST MON JUL 5 2004 INZ021-028>031-035>049-051>057-060>065-067>072-061100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS ALL OF CENTRAL INDIANA AND WEDNESDAY MORNING ACROSS EAST CENTRAL INDIANA. SEVERE STORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY...HOWEVER IT IS TOO SOON TO TELL IF THOSE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ANYTIME FROM THIS AFTERNOON THROUGH TUESDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jul 5, 8:32 AM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 AM EST MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 NE LAFAYETTE 40.46N 86.80W
07/03/2004 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWN NEAR BUCK CREEK.
0410 PM TSTM WND DMG 5 N SPENCER 39.36N 86.77W
07/03/2004 OWEN IN LAW ENFORCEMENT
TREES DOWN NEAR CARP.
&&Local storm report, Jul 5, 8:35 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EST MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 6 NW GREENCASTLE 39.70N 86.92W
07/03/2004 PUTNAM IN LAW ENFORCEMENT
TREES DOWN NEAR CLINTON FALLS.
0320 PM TSTM WND DMG 7 NW ROCKVILLE 39.84N 87.32W
07/03/2004 PARKE IN LAW ENFORCEMENT
TREES DOWN IN TANGIER.
&&Special weather statement, Jul 5, 10:08 AM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1008 AM EST MON JUL 5 2004 INZ067>071-051900- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 1008 AM EST MON JUL 5 2004 ..SEVERE THUNDERSTORM WATCH #561 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM. JAS
Special weather statement, Jul 5, 12:42 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1242 PM EST MON JUL 5 2004 INZ067>071-051900- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 1242 PM EST MON JUL 5 2004 ..SEVERE THUNDERSTORM WATCH #561 REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EST.
Special weather statement, Jul 5, 1:44 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 144 PM EST MON JUL 5 2004 INZ067>071-051945- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 144 PM EST MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH #561 WILL BE ALLOWED TO EXPIRE... ALTHOUGH THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE, ADDITIONAL STORMS ARE DEVELOPING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH ALONG WITH PEA SIZE HAIL.
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.